MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX40030UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the physician used a resolute onyx rx coronary drug eluting stent to treat a severely tortuous and calcified lesion located between the left main artery and the obtuse marginal ostium, exhibiting 100% stenosis (cto).There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging and no issues noted when removing the device from the hoop/tray.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device.It was reported that stent dislodgement occurred during removal following failed delivery.It was described that the physician couldn't cross the lesion, so pulled back on the stent, and described that there were no difficulties apparent during removal.However the physician then saw that only the balloon came out.The stent was left in the left main, un-deployed.The dislodged stent was not removed.It was stated that the physician carried out intervention by passing a non-medtronic balloon through the stent.Four inflations were made to expand the stent in the left main and marginal, starting distally and coming back proximally.The physician completed the procedure and used more stents that were required in the procedure.Patient status post-procedure is alive with no injury.
 
Additional Manufacturer Narrative
Evaluation summary: the stent was not present on the balloon and did not return for analysis.Crimp impressions were visible on the exposed balloon surface.The balloon folds remained intact.The inner lumen patency was verified.No deformation to the distal tip.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7116327
Report Number9612164-2017-01930
Device Sequence Number1119911
Product Code NIQ
UDI-Device Identifier00643169557208
UDI-Public00643169557208
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2019
Device Catalogue NumberRONYX40030UX
Device Lot Number0008768988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer01/12/2018
03/05/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date02/05/2018
03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;